Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 31, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 18, 2018, 2:45 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 19, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2018, 2:45 PM EDT (18:45 UTC)
- In effect from
- Aug 19, 2018, 8:00 AM EDT
- Expired
- Aug 19, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
263 WHUS41 KCAR 181845 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 245 PM EDT Sat Aug 18 2018 MEZ029-030-190900- /O.NEW.KCAR.BH.S.0031.180819T1200Z-180820T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 245 PM EDT Sat Aug 18 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Sunday morning through Sunday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 60s and low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * Timing...Sunday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
1 follow-up statement
403 WHUS41 KCAR 190828 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 428 AM EDT Sun Aug 19 2018 MEZ029-030-200000- /O.CON.KCAR.BH.S.0031.180819T1200Z-180820T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 428 AM EDT Sun Aug 19 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures from around 70 to the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 11:42 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 18, 11:42 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1142 AM EDT Sat Aug 18 2018 .SYNOPSIS... Low pressure will cross the region early today then exit across the Maritimes. High pressure will build south across the region Sunday and Monday. && .NEAR TERM /THROUGH TONIGHT/... 11:45 AM Update...As of 11:45, a cluster of heavy showers remains over Washington county with the rain having tapered off elsewhere. Clearing can be seen pushing into northwestern Aroostook county. Trended sky cover more clear over the north, but hesitant to go much better than partly cloudy since soundings indicate cumulus will develop this afternoon. Showers should move out of eastern Downeast areas in the next couple hours with partial clearing pushing down from the north this afternoon. Previous Discussion... Low pressure will cross the region early today, then exit across the Maritimes this afternoon while high pressure begins to build south toward northern Maine. Rain will occur early this morning, with the greater additional rainfall totals across central and Downeast portions of the forecast area. The rain will then taper to showers later this morning. Showers will end across northern areas during the afternoon along with decreasing clouds. Across central/Downeast portions of the forecast area, shower chances will decrease through the afternoon with skies remaining mostly cloudy. High pressure then builds south across the region tonight with decreasing clouds from north to south. High temperatures today will generally range from the upper 60s to around 70 across the forecast area. Low temperatures tonight will generally range from the upper 40s to lower 50s across northern areas, though locally colder readings are possible across northwest areas. Low temperatures across central and Downeast portions of the forecast area will generally range from the mid to upper 50s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Strong high pressure is expected to remain across the northeast from Sunday into Tuesday with dry conditions expected. An area of low pressure will move northeast into the Great Lakes Tuesday then into Canada Tuesday night. A cold front behind the low will approach from the west Tuesday night then move across the region Wednesday. This will result in clouds and showers Tuesday night into the day Wednesday. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Showers are expected Wednesday as a cold front moves from west to east across New England. High pressure will then build in from the west Wednesday night then crest over the region Friday. This system will bring dry conditions from Thursday through the day Friday. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: Generally MVFR to LIFR conditions are expected early today with rain. An isolated thunderstorm is also possible at KBGR early this morning. Conditions will then improve to VFR levels across northern areas through the morning into the afternoon, with MVFR conditions Downeast. MVFR conditions are possible Downeast early tonight. Otherwise, VFR conditions are expected across the region tonight. SHORT TERM: Expect VFR conditions Sunday through Tuesday. IFR/MVFR conditions are expected Wednesday. && .MARINE... NEAR TERM: Winds/seas will remain below small craft advisory levels today through tonight. Visibilities will be reduced in rain and fog today, with patchy fog possible early tonight. SHORT TERM: Will use a blend of the Nam and Gfs for sustained winds. Will lower wind speed by 10 percent below guidance. For waves: Expect a combination of long period swell (1 foot/9 seconds) and northeasterly wind wave on Sunday and Monday. Southwesterly wind wave (2 feet/8 seconds) is then expected to dominate Tuesday. Will use NWPS to populate the waves. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/MCB Short Term...Mignone Long Term...Mignone Aviation...Norcross/Mignone Marine...Norcross/Mignone
Hazardous weather outlook, Aug 18, 2:45 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 245 PM EDT Sat Aug 18 2018 MEZ001>006-010-011-015>017-031-032-191845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 245 PM EDT Sat Aug 18 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-191845- Coastal Hancock-Coastal Washington- 245 PM EDT Sat Aug 18 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-191845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 245 PM EDT Sat Aug 18 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
In the hours before
Special weather statement, Aug 18, 8:54 AM EDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Caribou ME
854 AM EDT SAT AUG 18 2018
MEZ015-016-031-181330-
Interior Hancock-Southern Penobscot-Southern Piscataquis-
854 AM EDT SAT AUG 18 2018
...AN AREA OF THUNDERSTORMS WILL AFFECT CENTRAL HANCOCK...
SOUTHEASTERN PISCATAQUIS AND SOUTH CENTRAL PENOBSCOT COUNTIES...
At 852 AM EDT, Thunderstorms producing heavy rain were clustered
near Hermon, or 9 miles west of Bangor, moving east at 30 mph.
Winds in excess of 30 mph and heavy downpours are likely with these
storms.
Locations impacted include...
Bangor, Old Town, Ellsworth, Bucksport, Orono, Brewer, Hampden,
Hermon, Corinth, Veazie, Dedham, Kenduskeag, Indian Island,
Orneville, Grand Falls, Glenburn, Orrington, Holden, Milford and
Levant.
This includes the following highways...
Interstate 95 between mile makers 169 and 208.
State Highway 11 near Bradford.
State Highway 9 between Newburgh and Clifton.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4467 6881 4468 6881 4469 6883 4470 6884
4468 6897 4469 6910 4515 6895 4510 6835
4464 6843
TIME...MOT...LOC 1252Z 283DEG 24KT 4479 6897
BloomerThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:11 AM EDT | Special Weather Statement | CAR | Washington | 49 min |
| Aug 18, 8:54 AM EDT | Special Weather Statement | CAR | Hancock | 36 min |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.